Vol. 12, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 8, 1777–2003
Issue 7, 1547–1776
Issue 6, 1327–1546
Issue 5, 1025–1326
Issue 4, 777–1024
Issue 3, 521–775
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The mean value of symmetric square $L$-functions

Olga Balkanova and Dmitry Frolenkov

Vol. 12 (2018), No. 1, 35–59

We study the first moment of symmetric-square L-functions at the critical point in the weight aspect. Asymptotics with the best known error term O(k12) were obtained independently by Fomenko in 2003 and by Sun in 2013. We prove that there is an extra main term of size k12 in the asymptotic formula and show that the remainder term decays exponentially in k. The twisted first moment was evaluated asymptotically by Ng with the error bounded by lk12+ϵ. We improve the error bound to l56+ϵk12+ϵ unconditionally and to l12+ϵk12 under the Lindelöf hypothesis for quadratic Dirichlet L-functions.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

symmetric square $L$-functions, weight aspect, Gauss hypergeometric function, Liouville–Green method, WKB approximation
Mathematical Subject Classification 2010
Primary: 11F12
Secondary: 33C05, 34E05, 34E20
Received: 20 October 2016
Revised: 30 June 2017
Accepted: 15 November 2017
Published: 13 March 2018
Olga Balkanova
Department of Mathematics and Statistics
University of Turku
Dmitry Frolenkov
National Research University Higher School of Economics
Steklov Mathematical Institute of Russian Academy of Sciences